EconPapers    
Economics at your fingertips  
 

A remark on a utility representation theorem of Rader (*)

Ghanshyam B. Mehta
Additional contact information
Ghanshyam B. Mehta: Department of Economics, University of Queensland, Brisbane, Queensland 4072, AUSTRALIA

Economic Theory, 1997, vol. 9, issue 2, 367-370

Abstract: In this note we consider some problems involved in proving the existence of a continuous real-valued utility function representing a preference relation. We claim that there is an error in the classical Rader proof of the existence of an upper semicontinuous utility function. We also pose some open questions regarding some problems in utility theory.

Date: 1997
Note: Received: June 16, 1995; revised version August 30, 1995
References: Add references at CitEc
Citations: View citations in EconPapers (7)

There are no downloads for this item, see the EconPapers FAQ for hints about obtaining it.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:spr:joecth:v:9:y:1997:i:2:p:367-370

Ordering information: This journal article can be ordered from
http://www.springer. ... eory/journal/199/PS2

Access Statistics for this article

Economic Theory is currently edited by Nichoals Yanneils

More articles in Economic Theory from Springer, Society for the Advancement of Economic Theory (SAET) Contact information at EDIRC.
Bibliographic data for series maintained by Sonal Shukla () and Springer Nature Abstracting and Indexing ().

 
Page updated 2025-03-20
Handle: RePEc:spr:joecth:v:9:y:1997:i:2:p:367-370